Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 67, NWS Albany, NY

July 23, 2012Montgomery County, Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2012, 3:27 PM EDT for Montgomery County, Schoharie County, New York. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2012, 3:27 PM EDT (19:27 UTC)
Expired
Jul 23, 2012, 4:30 PM EDT
In force
63 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Montgomery County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 37 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 3:35 PM EDTHAIL 1Richmondville, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:24 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WUUS51 KALY 231927
SVRALY
NYC057-095-232030-
/O.NEW.KALY.SV.W.0067.120723T1927Z-120723T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT MON JUL 23 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 430 PM EDT

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 17 MILES WEST OF SHARON SPRINGS
  TO 10 MILES SOUTHWEST OF SHARON SPRINGS TO 7 MILES WEST OF
  JEFFERSON...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
  HARTWICK TO 12 MILES NORTHEAST OF MARYLAND TO DAVENPORT...AND
  MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   JEFFERSON BY 340 PM EDT...
   SUMMIT BY 345 PM EDT...
   RICHMONDVILLE BY 350 PM EDT...
   COBLESKILL BY 400 PM EDT...
   SHARON SPRINGS AND NORTH BLENHEIM BY 405 PM EDT...
   AMES AND BREAKABEEN BY 410 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4288 7460 4282 7429 4276 7427 4275 7431
      4271 7426 4264 7424 4240 7428 4240 7456
      4243 7464 4251 7471 4262 7464 4274 7467
      4283 7466 4285 7472
TIME...MOT...LOC 1927Z 272DEG 19KT 4279 7491 4269 7474
          4248 7471

$$

JPV
2 follow-up statements
852 
WWUS51 KALY 231957
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT MON JUL 23 2012

NYC057-232006-
/O.CAN.KALY.SV.W.0067.000000T0000Z-120723T2030Z/
MONTGOMERY NY-
357 PM EDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY COUNTY
IS CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING MOVED SOUTH OF THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4263 7464 4274 7467 4280 7468 4281 7466
      4278 7450 4277 7427 4277 7432 4271 7426
      4264 7424 4240 7428 4240 7456 4243 7464
      4246 7467 4251 7471
TIME...MOT...LOC 1956Z 279DEG 24KT 4277 7469 4267 7446
          4254 7443

$$

NYC095-232030-
/O.CON.KALY.SV.W.0067.000000T0000Z-120723T2030Z/
SCHOHARIE NY-
357 PM EDT MON JUL 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SCHOHARIE COUNTY...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ENGLEVILLE TO COBLESKILL TO
WEST FULTON...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF
CANAJOHARIE TO COBLESKILL TO 10 MILES SOUTH OF COBLESKILL...MOVING
EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHARON CENTER...SHARON SPRINGS...FIVE CORNERS AND WEST MIDDLEBURGH
  BY 405 PM EDT...
  FRANKLINTON...EAST COBLESKILL...BRAMANVILLE AND MIDDLEBURGH BY 410
  PM EDT...
  SHARON AND LITTLE YORK BY 415 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4263 7464 4274 7467 4280 7468 4281 7466
      4278 7450 4277 7427 4277 7432 4271 7426
      4264 7424 4240 7428 4240 7456 4243 7464
      4246 7467 4251 7471
TIME...MOT...LOC 1956Z 279DEG 24KT 4277 7469 4267 7446
          4254 7443

$$

JPV
472 
WWUS51 KALY 232024
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT MON JUL 23 2012

NYC095-232034-
/O.EXP.KALY.SV.W.0067.000000T0000Z-120723T2030Z/
SCHOHARIE NY-
424 PM EDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SCHOHARIE COUNTY WILL EXPIRE
AT 430 PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4263 7464 4274 7467 4280 7468 4281 7466
      4278 7450 4277 7427 4277 7432 4271 7426
      4264 7424 4240 7428 4240 7456 4243 7464
      4246 7467 4251 7471
TIME...MOT...LOC 2024Z 279DEG 24KT 4274 7444 4264 7421
          4251 7418

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:54 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 23, 1:54 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
154 PM EDT MON JUL 23 2012

.SYNOPSIS...
A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING AN
INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.
SOME OF THE STORMS COULD BE STRONG OR EVEN SEVERE...ESPECIALLY
TONIGHT NORTH AND WEST OF ALBANY. CANADIAN HIGH PRESSURE WILL BUILD
TOWARD THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH
MID WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED STRONG THUNDERSTORMS ARE DEVELOPING IN CENTRAL NY
WITHIN A BROAD ZONE OF LOW LEVEL WIND DIRECTIONAL CONVERGENCE
WITHIN A DEVELOPING PRE FRONTAL TROUGH. SURFACE COLD FRONT AND DEW
POINT BOUNDARY IN CANADA SHOULD TRIGGER NEW CONVECTION ALONG THE
U.S./CANADA BORDER LATER AND TRACK INTO THE WATCH AREA AS WELL
LATER THIS AFTERNOON AND EVENING. SO...IT IS A COMPLICATED
SITUATION AND THE WATCH TRIES TO COVER BOTH AREAS OF
CONVECTION...THE CURRENT PRE FRONTAL TROUGH AND THE APPROACHING
COLD FRONT CURRENTLY IN CANADA.

THE CURRENT 16Z KALB SOUNDING IS IN FOR THOSE INTERESTED AND IT IS
QUITE UNSTABLE BUT THE SHEAR IS RELATIVELY WEAK. MIDLEVEL LAPSE
RATES ARE STEEPENING A LITTLE AND THE SHEAR SHOULD INCREASE
THROUGH THE AFTERNOON AND EVENING AS THE LOW LEVEL JET ENERGY
INCREASES. CLOUD COVER HAS PERSISTED IN SOUTHERN AREAS THROUGH THE
EARLY AFTERNOON SO HAVE ADJUSTED TEMPERATURES THERE. OTHER CHANGES
PROMPTED BY THE WATCHBOX.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
THE ACTUAL SURFACE DEW POINT BOUNDARY AND BOUNDARY LAYER THERMAL
GRADIENT ARE NOT FORECASTED TO TRACK THROUGH OUR REGION UNTIL
TUESDAY. MOST OF THE ENERGY AND FORCING SHOULD BE GONE SO WILL JUST
KEEP SLIGHT CHANCES FOR ADDITIONAL SHOWERS/THUNDERSTORMS REGION WIDE
TO START THE DAY...TAPERING ANY POPS FROM NORTH AND WEST AS THE
AFTERNOON WEARS ON.

COLD ADVECTION SPREADS THROUGH THE REGION THROUGH THE DAY
TUESDAY...SO PERIODS OF CLOUDS AND SUN...WITH INCREASING SUN LATER
IN THE DAY. IT WILL BE STILL BE WARM ON TUESDAY...ESPECIALLY SOUTH
OF THE CAPITAL DISTRICT WHERE TEMPERATURES COULD MAKE A RUN AT 90 IN
THE MID HUDSON VALLEY. MOST OTHER PLACES WILL TOP OUT IN THE
80S...WITH ONLY 70S ACROSS THE ADIRONDACKS AND PORTIONS OF THE
GREENS. DEWPOINTS WILL SLOWLY DROP THROUGH THE 60S...INTO THE 50S
NORTH AND WEST OF ALBANY BY DAY/E END. THERE WILL BE A GUSTY BREEZE
WHICH WHILE HELPING TO PROMOTE MIXING...SHOULD KEEP IT FROM FEELING
UNBEARABLE DOWN IN THE MID HUDSON VALLEY.

TUESDAY NIGHT...THE COLD FRONT WILL HAVE SLID SOUTH OF OUR REGION.
THERE MIGHT BE A SECONDARY ONE WORKING THROUGH EARLY TUESDAY EVENING
WITH LITTLE FANFARE OTHER THAN PERHAPS SOME PATCHY CLOUDS. IT STILL
APPEARS THAT THE BOUNDARY LAYER WINDS COULD REMAIN UP MUCH OF THE
NIGHT KEEPING A BREEZE GOING WHICH IN TURN...MIGHT PREVENT
TEMPERATURES FALLING MORE THAN THEY WOULD HAVE IF THEY WENT CALM.
FOR THIS REASON...LEANED WITH THE SLIGHTLY WARMER MAV NOS FOR
OVERNIGHT LOWS.

A REFRESHING AIR MASS WILL BE IN PLACE ON WEDNESDAY...STILL WITH A
BREEZE OUT OF THE NORTHWEST 10 TO 20 MPH. H850 TEMPERATURES LOOK TO
COOL TO ABOUT +10C NORTH TO ABOUT +12C SOUTH. WITH GOOD MIXING...WE
LOOK FOR HIGH TEMPERATURES TO TOP OUT 80-85 IN VALLEY
LOCATIONS...70S HIGHER TERRAIN. THERE SHOULD BE LOTS OF SUNSHINE
THAT DAY WITH A FEW FAIR WEATHER CU.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A FAIRLY UNSETTLED LONG TERM PERIOD LOOKS TO BE SHAPING
UP...ALTHOUGH THE DETAILS ARE HIGHLY QUESTIONABLE AT THIS TIME. TO
BEGIN THURSDAY NIGHT...AN AREA OF LOW PRESSURE WILL LIKELY BE IN THE
PROCESS OF MOVING EASTWARD THROUGH OR EAST OF THE AREA. THERE IS
GOOD AGREEMENT IN THE MODEL GUIDANCE THAT THIS SYSTEM WILL
EXIST...BUT THERE ARE LARGE DIFFERENCES IN TIMING OF THIS FEATURE
AND ASSOCIATED RAINFALL. FURTHER DIFFERENCES ARISE FOR FRIDAY...AS A
FRONTAL BOUNDARY ASSOCIATED WITH THE LOW MAY STALL ACROSS THE AREA
OR POSSIBLY PUSH THROUGH...LEAVING EITHER WET OR DRY CONDITIONS FOR
FRIDAY. BASED ON UNCERTAINTY CANNOT GO WITH A DRY FORECAST AND WILL
HAVE CHANCE POPS MENTIONED FRIDAY AT THIS TIME.

MORE UNSETTLED WEATHER WILL LIKELY OCCUR AT VARIOUS TIMES FRIDAY
NIGHT THROUGH THE WEEKEND...AS POSSIBLE MULTIPLE SHORT WAVES MOVE
THROUGH THE AREA WITHIN A MEAN TROUGH SETTLING IN OVER THE GREAT
LAKES AND NORTHEAST. TIMING THIS FAR OUR DIFFICULT IF NOT
IMPOSSIBLE...SO WILL BROADBRUSH CHANCE POPS THROUGH THE WEEKEND.
TEMPS COULD END UP BEING COOLER THAN FORECAST IF EXTENDED PERIODS OF
CLOUD COVER OCCUR. CHANCES FOR CONVECTION ARE UNCLEAR AT THIS TIME
BASED ON UNKNOWN DEGREE OF SUNSHINE/INSTABILITY AND HAVING OUR AREA
POSSIBLY LOCATED ON THE COOL SIDE OF ANY EAST-WEST ORIENTED
BOUNDARIES.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A WARM AND HUMID AIR MASS EXISTS ACROSS THE REGION THIS AFTERNOON
INTO THE EVENING. A WEAK TROUGH OF LOW PRESSURE MOVING EASTWARD FROM
CENTRAL NY WILL TRIGGER SOME ISOLATED TO SCATTERED T-STORMS OVER
EAST CENTRAL NY AND WESTERN NEW ENGLAND FROM MID AFTERNOON INTO
EARLY EVENING. COVERAGE LOOKS TO BE CELLULAR WITH THIS INITIAL
CONVECTION SO WILL ONLY MENTION VCSH AT TERMINALS DUE TO COVERAGE
LIMITATIONS...EXCEPT FOR AT KALB WHERE STORMS ARE ALREADY MORE
NUMEROUS. WILL HANDLE ANY OTHER CONVECTION THAT AFFECTS TAF SITES
WITH AMENDMENTS SHOULD THEY DEVELOP.

LATE THIS EVENING INTO THE OVERNIGHT HOURS THERE IS THE POTENTIAL
FOR ADDITIONAL AND POSSIBLY MORE WIDESPREAD T-STORMS AS A STRONG
DISTURBANCE AND COLD FRONT APPROACH FROM SOUTHEAST CANADA AND THE
GREAT LAKES. WILL MENTION PROB30 FOR TSRA AT ALL TERMINALS BEGINNING
BETWEEN 03Z-04Z. THERE COULD BE MVFR/IFR CONDITIONS AND GUSTY WINDS
WITH ANY T-STORMS EITHER THIS AFTERNOON OR TONIGHT.

THE COLD FRONT WILL PUSH THROUGH BY AROUND 12Z-13Z TUESDAY...WITH
WINDS INITIALLY SOUTH-SOUTHWEST THROUGH THE NIGHT...SHIFTING TO THE
NORTHWEST BEHIND THE FRONT AND INCREASING TO AROUND 10-15 KT WITH
HIGHER GUSTS DEVELOPING BY LATE TUESDAY MORNING.

OUTLOOK...
TUE...MAINLY VFR. CHC MORNING SHRA/TSRA.
TUE NGT-WED NGT...VFR. NO SIG WX.
THU-SAT...VFR/MVFR. CHC SHRA/TSRA.

&&

.FIRE WEATHER...
A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS OUR REGION
TODAY...ESPECIALLY THIS AFTERNOON...AND AGAIN LATER THIS EVENING.
WHILE NOT QUITE A WET FLAG SITUATION...THESE SHOWERS LOOK TO BRING A
QUARTER INCH OR MORE OF RAINFALL TO MUCH OF OUR REGION THROUGH
TONIGHT.

RH VALUES LOOK TO REMAIN ELEVATED...STARTING OUT 75-90 PERCENT AND
ONLY DROPPING TO THE 50 TO 70 PERCENT RANGE...BACK UP TO NEAR 100
PERCENT OVERNIGHT.

TUESDAY LOOKS LIKE A MAINLY DRY DAY WITH A GUSTY WESTERLY
BREEZE...10 TO 20 MPH...GUSTING AS HIGH AS 30 MPH MOHAWK VALLEY AND
HIGHER ELEVATIONS. A SECONDARY COLD FRONT COULD BRING AN ADDITIONAL
SHOWER OR THUNDERSTORM ON AN ISOLATED BASIS. AFTERNOON RH VALUES
LOOK TO DROP INTO THE MODERATE RANGE...35 TO 50 PERCENT.

&&

.HYDROLOGY...
NO MAJOR HYDRO PROBLEMS ARE ANTICIPATED THROUGH MUCH OF THIS WEEK.

MORE UNSETTLED WEATHER IS EXPECTED THROUGH TONIGHT AS UPPER LEVEL
TROUGH PLUNGES SOUTH FROM CANADA BRINGING THE POSSIBILITY OF SHOWERS
AND THUNDERSTORMS. SOME OF THESE COULD CONTAIN LOCALLY HEAVY
RAINFALL BUT A WIDESPREAD HEAVY RAIN APPEARS UNLIKELY AT THIS TIME.
RIVER BASIN AVERAGES ARE EXPECTED TO BE A HALF TO THREE QUARTERS OF
AN INCH THROUGH MONDAY NIGHT...HIGHEST IN OUR NORTHWESTERN AREAS.
THIS RAIN MIGHT BRING A MINOR RESPONSE ON SOME OF THE SMALLER RIVERS
IN THE ADIRONDACKS BUT THE OVERALL IMPACT WILL BE MINOR.

HEAVY DOWNPOURS...ESPECIALLY THIS AFTERNOON...COULD BRING SOME
PONDING TO PLACES OF POOR DRAINAGE.

AN ADDITIONAL SHOWER OR THUNDERSTORM IS POSSIBLE TUESDAY ON AN
ISOLATED BASIS THEN DRY ON WEDNESDAY.

AN POTENTIALLY UNSETTLED WEATHER PATTERN LOOKS TO BE SHAPING UP FOR
THE END OF THE WEEK AS STRONG STATIONARY FRONT SETS UP TO OUR SOUTH
AND PRETTY STRONG IMPULSES LOOK TO RIPPLE ALONG IT. THERE IS A
POTENTIAL FOR SOME MUCH NEEDED RAINFALL DURING THIS PERIOD. STAY
TUNED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...HWJIV
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...HWJIV
HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 1:40 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
140 PM EDT MON JUL 23 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
140 PM EDT MON JUL 23 2012

...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON
AND AGAIN TONIGHT. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS IN
EXCESS OF 58 MPH AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER.

THERE COULD BE A BRIEF PERIOD OF DECREASED COVERAGE OF
THUNDERSTORMS FOR A TIME THIS EVENING. HOWEVER A RENEWED THREAT
FOR POSSIBLY MORE WIDESPREAD THUNDERSTORMS MAY DEVELOP LATE THIS
EVENING INTO THE OVERNIGHT HOURS AHEAD OF A COLD FRONT MOVING
EASTWARD FROM THE GREAT LAKES. THOUGH RARE...SOME OF THE
THUNDERSTORMS TONIGHT COULD BE SEVERE ESPECIALLY NORTH AND WEST OF
THE CAPITAL REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING AREAS...
NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.

In the hours before

Special weather statement, Jul 23, 2:24 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
224 PM EDT MON JUL 23 2012

NYZ048>053-231915-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
EASTERN ALBANY NY-WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
224 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME WESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR ALTAMONT...OR ABOUT 6
MILES WEST OF ROTTERDAM...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
ALTAMONT BY 230 PM EDT
ROTTERDAM BY 240 PM EDT
SCHENECTADY BY 245 PM EDT
GUILDERLAND BY 300 PM EDT
COLONIE BY 305 PM EDT
LOUDONVILLE...ALBANY...LATHAM AND MENANDS BY 315 PM EDT

LAT...LON 4280 7363 4261 7372 4272 7414 4282 7409
TIME...MOT...LOC 1824Z 285DEG 13KT 4275 7405

KL
Local storm report, Jul 23, 2:32 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
232 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             FULTONVILLE             42.95N  74.37W
07/23/2012  E0.88 INCH       MONTGOMERY         NY   PUBLIC

&&

EVENT NUMBER ALY1200129

LFM
Special weather statement, Jul 23, 2:39 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
239 PM EDT MON JUL 23 2012

NYZ038-040-047-231915-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN HERKIMER NY-
239 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 8 MILES WEST OF
FORT PLAIN...OR ABOUT 10 MILES SOUTH OF LITTLE FALLS...AND MOVING
EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
FORT PLAIN BY 255 PM EDT
AMES...CANAJOHARIE AND SHARON SPRINGS BY 305 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4300 7482 4293 7451 4277 7459 4280 7467
      4283 7466 4288 7483 4289 7485 4290 7487
TIME...MOT...LOC 1839Z 290DEG 18KT 4291 7476

JPV
Local storm report, Jul 23, 2:59 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             VOORHEESVILLE           42.65N  73.93W
07/23/2012  E1.00 INCH       ALBANY             NY   PUBLIC

&&

EVENT NUMBER ALY1200130

LFM
Special weather statement, Jul 23, 3:16 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT MON JUL 23 2012

NYZ042-043-232000-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
316 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 7 MILES WEST OF
HAGUE...OR ABOUT 15 MILES NORTHWEST OF WHITEHALL...AND MOVING EAST AT
30 MPH.

THE THUNDERSTORM WILL BE NEAR...
HAGUE...HULETTS LANDING AND 7 MILES SOUTH OF ROGERS ROCK CAMPGROUND
BY 325 PM EDT

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4377 7334 4375 7336 4372 7336 4369 7340
      4359 7342 4358 7340 4363 7337 4363 7332
      4353 7323 4352 7324 4363 7379 4378 7376
      4381 7338
TIME...MOT...LOC 1916Z 284DEG 26KT 4371 7360

JPV
Local storm report, Jul 23, 3:17 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HAIL             GLEN                    42.89N  74.35W
07/23/2012  E2.50 INCH       MONTGOMERY         NY   PUBLIC

&&

EVENT NUMBER ALY1200131

LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:08 PM EDTSpecial Weather StatementALYOtsego52 min
Jul 23, 1:43 PM EDTSpecial Weather StatementALYOtsego47 min
Jul 23, 1:47 PM EDTSevere Thunderstorm WarningALYHerkimer33 min
Jul 23, 1:50 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery55 min
Jul 23, 1:57 PM EDTSpecial Weather StatementALYFulton48 min
Jul 23, 2:05 PM EDTSpecial Weather StatementALYAlbany40 min
Jul 23, 2:18 PM EDTSpecial Weather StatementALYAlbany42 min
Jul 23, 2:24 PM EDTSpecial Weather StatementALYSchenectady51 min
Jul 23, 2:29 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer61 min
Jul 23, 2:39 PM EDTSpecial Weather StatementALYMontgomery36 min
Jul 23, 3:16 PM EDTSpecial Weather StatementALYWarren44 min
Jul 23, 3:23 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer67 min
Jul 23, 3:30 PM EDTAreal Flood AdvisoryALYAlbany3 hr
Jul 23, 3:50 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer55 min
Jul 23, 4:43 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess62 min
Jul 23, 5:28 PM EDTSpecial Weather StatementALYHerkimer32 min
Jul 23, 5:37 PM EDTSpecial Weather StatementALYWarren23 min
Jul 23, 5:41 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer47 min
Jul 23, 5:56 PM EDTSevere Thunderstorm WarningALYWarren, Washington64 min
Jul 23, 6:28 PM EDTSpecial Weather StatementALYHamilton32 min
Jul 23, 6:55 PM EDTSpecial Weather StatementALYMontgomery35 min
Jul 23, 7:01 PM EDTSpecial Weather StatementALYWarren29 min
Jul 23, 7:09 PM EDTSpecial Weather StatementALYOtsego36 min
Jul 23, 7:12 PM EDTSevere Thunderstorm WarningALYWarren, Washington34 min
Jul 23, 7:53 PM EDTSpecial Weather StatementALYWarren37 min
Jul 23, 7:55 PM EDTSpecial Weather StatementALYHamilton35 min
Jul 23, 7:58 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery62 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.